Thunderstorm Wind, Bradford
- When
- June 30, 2:55 PM EST
- Where
- Bradford County, Ulster
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 41.850, -76.500
Strong thunderstorm winds knocked down multiple trees.
Warm and humid conditions provided the fuel for scattered, severe thunderstorms that formed along a cold front. These storms knocked down multiple trees across Bradford and Lackawanna Counties in Northeastern Pennsylvania.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BGM wrote it up.
Warm and humid conditions provided the fuel for scattered, severe thunderstorms that formed along a cold front. These storms knocked down multiple trees across Bradford and Lackawanna Counties in Northeastern Pennsylvania.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 30, 2:32 PM EST, 23 minutes earlier.
Area Forecast Discussion
National Weather Service Binghamton NY
332 PM EDT Wed Jun 30 2021
.SYNOPSIS...
Showers and thunderstorms are expected this afternoon, with some
severe storms producing heavy rain, damaging wind gusts, and
large hail. There remains a chance for additional showers
overnight. The end of the week will be cooler, but additional
rounds of showers and thunderstorms are possible.
&&
.NEAR TERM /THROUGH THURSDAY/...
330 pm update...
The main concern remains with the severe threat this afternoon.
Strong thunderstorms continue to move through parts of CNY with
many reports of wind damage and large hail. Some are also
producing heavy rainfall. Storms are beginning to pop up in
NEPA as well. The severe threat will remain through at least the
late afternoon and early evening hours for CNY. The environment
becomes more stable from the north which should eliminate the
severe threat across CNY by the late evening hours. The severe
threat for NEPA will will last a little longer, as activity
should wind down shortly after sunset. There does remain a
chance for some showers and possibly some thunderstorms through
the overnight hours with no severe storms expected.
Temperatures were slightly lower than originally forecasted
today, especially over CNY where early cloud cover and
thunderstorm activity limited heating. Highs were adjusted, with
some locations 1-2 degrees cooler. Parts of NEPA did reach the
90s. In areas where thunderstorms have passed through,
temperatures have dropped into the 70s. Cloud cover increases
overnight. Nighttime temps are expected to be slightly cooler
than last night, but will remain in the 60s.
With the added moisture from storms today and weak winds
expected, there is a chance for patchy fog during Thursday
morning. This should lift soon after sunrise. A frontal system
slowly moves through the region tomorrow, brining another chance
for some rain showers and even some thunderstorms. With mostly
cloudy skies expected, high temps will be in the 70s.
&&
.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
215 PM update...
An upper level low will settle over the region for Friday and
Saturday. Expect much cooler conditions with highs only in the
upper 60s to low 70s. Conditions will be unsettled with cold
air aloft under the upper trough making showers and
thunderstorms most likely during the afternoon hours. Showers
will be more widespread on Friday than Saturday as the will
start to pull off to the east by later in the day Saturday.
Low temperatures will be cool, generally ranging from the mid
50s to the lower 60s.
&&
.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
215 PM Update...
Not too much in the way of changes to the extended forecast.
Upper trough exits into the Atlantic on Sunday, but could still
see a few diurnal showers in the afternoon, however, coverage
will be much less than Friday and Saturday. Ridging starts to
build in by Monday with increasing temperatures expected again
for next week.
Previous Discussion...
We will be under the influence of the upper level trough most
of the this period as it moves slowly east. Convection will
continue to be diurnal with scattered afternoon showers and
thunderstorms. Monday an upper level ridge pushes into the Ohio
Valley and western Great Lakes but then weakens into Wednesday
with the upper level flow becoming zonal.
High temperatures in the 70s Sunday rise into the low and mid
80s Monday then remain there into Wednesday. Low temperatures
Saturday night and Sunday night from the mid 50s to lower 60s
warm into the 60s for the rest of the period.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
Showers and thunderstorms will move south through CNY, impacting
all NY terminals this afternoon. Many of these storms will be
severe, producing heavy rain, strong winds, and large hail.
Storms over terminals will bring restrictions with reduced
visibility and lowered ceilings. The storm potential will last
until the early evening hours, which is when activity will wind
down. AVP could also see thunderstorms and restrictions late
this afternoon/early evening. These storms could also be severe,
but confidence remains uncertain about the severe threat as the
environment may become more stable. Either way, heavy rainfall
and strong winds should be expected with any storms over the
terminal.
Rain showers and possibly some thunderstorms are not out of the
question for all terminals throughout the rest of the period.
However, the highest confidence for additional light rain
showers is at AVP and KBGM tomorrow morning.
Ceilings will lower overnight, leading to Below Alt Mins at ELM
and AVP for a short period of time. Otherwise, at least Fuel Alt
is expected at all terminals with SYR and RME not expected to
drop below MVFR. With the added moisture from storms today and
light winds, fog will be possible again Thursday morning.
Visibilities as low as 2-3SM are expected at BGM, ELM, and ITH.
Outlook...
Thursday through Saturday...Again mainly VFR but restrictions
likely in showers and thunderstorms especially in the afternoon.
Sunday...Showers and possible thunderstorms with occasional
restrictions.
Monday...Mainly VFR.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory until 8 PM EDT this evening for PAZ038>040-043-
044-047-048-072.
NY...Heat Advisory until 8 PM EDT this evening for NYZ024-025-055-
056-062.
&&
SYNOPSIS...BTL
NEAR TERM...BTL
SHORT TERM...MPK
LONG TERM...MPK/TAC
AVIATION...BTL/BJT/MJMHazardous Weather Outlook National Weather Service Binghamton NY 252 PM EDT Wed Jun 30 2021 NYZ062-PAZ038>040-043-044-047-048-072-011900- Sullivan-Bradford-Susquehanna-Northern Wayne-Wyoming-Lackawanna- Luzerne-Pike-Southern Wayne- 252 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. There remains a slight risk for severe thunderstorms this afternoon. Some of these storms will be capable of producing damaging winds and large hail. Some of these storms may also generate heavy rain which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ024-025-055-056-011900- Chemung-Tompkins-Tioga-Broome- 252 PM EDT Wed Jun 30 2021 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. There remains a slight risk for severe thunderstorms this afternoon. Some of these storms will be capable of producing damaging winds and large hail. Some of these storms may also generate heavy rain which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ009-015>018-022-023-036-037-044>046-057-011900- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Madison-Southern Oneida-Cortland-Chenango-Otsego-Delaware- 252 PM EDT Wed Jun 30 2021 ...SEVERE THUNDERSTORM WATCH 326 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. There remains a slight risk for severe thunderstorms this afternoon. Some of these storms will be capable of producing damaging winds and large hail. Some of these storms may also generate heavy rain which could lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
Special Weather Statement
National Weather Service Binghamton NY
327 PM EDT Wed Jun 30 2021
PAZ039-302000-
Susquehanna-
327 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SUSQUEHANNA
COUNTY...
At 327 PM EDT, a strong thunderstorm was located near Hop Bottom, or
near Montrose, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Jackson, Harford, Hop Bottom, Union Dale, Gibson, West Lenox,
Lakeview, Burnwood, Alford and Uniondale.
To report severe weather, contact your nearest law enforcement
agency. They can relay your report to the National Weather Service
office in Binghamton.
LAT...LON 4171 7582 4180 7585 4190 7558 4175 7547
4168 7546 4168 7547
TIME...MOT...LOC 1927Z 266DEG 22KT 4177 7579
MWGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
329 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0313 PM TSTM WND DMG 2 NNE LANSING 42.52N 76.47W
06/30/2021 TOMPKINS NY 911 CALL CENTER
TREE DOWN ACROSS THE ROAD. TIME ESTIMATED BY
RADAR.
&&
JTCSpecial Weather Statement National Weather Service Binghamton NY 338 PM EDT Wed Jun 30 2021 PAZ038-302015- Bradford- 338 PM EDT Wed Jun 30 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL BRADFORD COUNTY... At 338 PM EDT, a strong thunderstorm was located over East Smithfield, or 8 miles southwest of Athens, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Locations impacted include... Towanda, Wysox, Sheshequin, Ulster, North Towanda, Rome, Burlington, Milan, East Smithfield and Riggs. To report severe weather, contact your nearest law enforcement agency. They can relay your report to the National Weather Service office in Binghamton. LAT...LON 4178 7667 4189 7667 4197 7631 4172 7632 TIME...MOT...LOC 1938Z 269DEG 21KT 4185 7662 MWG
Special Weather Statement
National Weather Service Binghamton NY
344 PM EDT Wed Jun 30 2021
PAZ047-302015-
Luzerne-
344 PM EDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN LUZERNE COUNTY...
At 343 PM EDT, a strong thunderstorm was located near Fairmount Spgs,
or 12 miles northwest of Berwick, moving east at 25 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Muhlenberg, Nanticoke, Lehman, Harveys Lake, Slocum, Shickshinny, New
Columbus, Pond Hill, Sweet Valley and Huntington Mills.
LAT...LON 4115 7629 4120 7632 4130 7631 4137 7604
4108 7600
TIME...MOT...LOC 1943Z 269DEG 21KT 4122 7636
MWGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
345 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 2 SW HAMILTON 42.81N 75.58W
06/30/2021 MADISON NY PARK/FOREST SRVC
TREE DOWN ACROSS RIVER ROAD.
&&
JTCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
354 PM EDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 2 WNW APULIA 42.83N 76.08W
06/30/2021 M66 MPH ONONDAGA NY MESONET
MESONET STATION CW6427 APULIA STATION. DAVIS
VP2. TIME FROM WXUNDERGROUND 5 MINUTE DATA.
&&The Binghamton radar (KBGM), 58 km away, was scanning. The volume nearest the first event began at 19:52 UTC.
5 thunderstorm wind. Local standard time, as filed.
Strong thunderstorm winds knocked down multiple trees.
Strong thunderstorm winds knocked down trees on Hornbrook Road.
Strong thunderstorm winds knocked down trees across roadway near Hornbrook Park.
Strong thunderstorm winds knocked down trees.
Strong thunderstorm wind knocked trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2021Every state in 2021This day in weather historyWarnings in Pennsylvania, June 2021
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 964642, 964641, 964640, 964643, 964644.